Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 50, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Sep 22, 2006, 1:42 PM CDT for Winston County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2006, 1:42 PM CDT (18:42 UTC)
- Expired
- Sep 22, 2006, 2:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Winston County, AL
The radar
The Columbus AFB radar (KGWX), 86 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 221842
TORBMX
ALC133-221915-
/O.NEW.KBMX.TO.W.0050.060922T1842Z-060922T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
142 PM CDT FRI SEP 22 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN WINSTON COUNTY IN NORTHWEST ALABAMA
THIS INCLUDES THE CITY OF HALEYVILLE
* UNTIL 215 PM CDT
* AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
HALEYVILLE...MOVING NORTHEAST AT 25 MPH.
* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
* THE TORNADO WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3431 8764 3431 8740 3430 8739 3431 8736
3423 8745 3418 8758 3418 8763
$$
10/ARMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Sep 22, 12:07 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Sep 22, 12:07 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1207 PM CDT FRI SEP 22 2006 .UPDATE...UPDATE 18Z AVIATION DISCUSSION. && .DISCUSSION... WARM FRONT HAS PUSHED NORTHWARD AND WAS THROUGH BIRMINGHAM AND AUBURN. THE NEW AIRMASS IS ACROSS A LARGE PART OF CENTRAL ALABAMA AND WILL REACH ALL LOCATIONS THROUGH THE AFTERNOON HOURS. TEMPERATURES HAVE RISEN QUICKLY BEHIND THE WARM FRONT WITH SEVERAL LOCATIONS SOUTH OF THE FRONT INTO THE LOW AND MID 80S. INCREASED AFTERNOON HIGHS BY SEVERAL DEGREES ACROSS THE BOARD WITH A FEW PLACES SOUTHWEST AROUND 90. SINCE MOISTURE HAS INCREASED SIGNIFICANTLY...TEMPERATURES RISING INTO THE 80S AT ALL LOCATIONS... AND INSTABILITY...EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP AS WE HEAD THROUGH THE AFTERNOON. IN MOST OTHER INSTANCES...THIS ACTIVITY WOULD GENERALLY BE SCATTERED IN NATURE. BUT DUE TO FORECAST STORM MOTION UP TO 30 KNOTS...THE SHOWERS AND STORMS THAT DO DEVELOP WILL MOVE QUICKLY AND COVER SOME GROUND. THEREFORE...INSTALLED LIKELY AT ALL LOCATIONS...WITH HIGHEST CHANCES SOUTHWEST. A FEW STRONG STORMS STILL POSSIBLE WEST THIS AFTERNOON...AND MONITOR THE STATE OF THE INSTABILITY THROUGH THE AFTERNOON. BIGGEST UNCERTAINTY IS A FOCUSING MECHANISM AS THE WARM FRONT SHOULD PUSH NORTH OF THE AREA. BUT WIND SHEAR/WINDS ALOFT/INSTABILITY SHOULD BE ENOUGH FOR A FEW STRONG. && .AVIATION...18Z TAF DISCUSSION. GUSTY SURFACE WINDS EXISTS AT MOST REPORTING LOCATIONS AS THE BOUNDARY LAYER HAS MIXED. THEREFORE...WINDS WILL HAVE A SOUTHERLY COMPONENT AT ALL TERMINALS SHORTLY AND WINDS ARE A BIT MORE UNIFORM THROUGH A FEW THOUSAND FEET. THE WARM FRONT HAS PUSHED NORTH OF ALL LOCATIONS EXCEPT ANB...WITH CUMULUS FIELD LIFTING TO VFR LEVELS. WILL PLUG IN A FEW MVFR CEILINGS ACROSS THE AREA THIS AFTERNOON WITH VCTS. WINDS REMAIN SOUTHERLY AFTER 00Z BETWEEN 5 AND 10 KNOTS. INSTALLED MVFR CEILINGS AFTER 06Z LIFTING TO VFR BY AROUND 15Z. A FEW STRONG STORMS ARE POSSIBLE WITH HIGHER GUST OF WIND THIS AFTERNOON AND THIS EVENING BUT WILL BE LIMITED IN TEMPORAL SCALE AT ANY TERMINAL. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY IN EFFECT THROUGH 6 PM CDT THIS AFTERNOON NORTHWEST OF A LINE FROM CENTRE...TO SYLACAUGA...TO LINDEN. && 75/LINHARES
Hazardous weather outlook, Sep 22, 7:16 AM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 716 AM CDT FRI SEP 22 2006 ALZ011>015-017>050-231200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 716 AM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY BETWEEN 2 PM AND 6 PM...FROM THE CITIES OF DOUBLE SPRINGS...JASPER... TUSCALOOSA...AND SELMA...WESTWARD TO THE STATE LINE. THE PRIMARY THREAT FROM ANY STRONG STORMS THAT DO DEVELOP IS WIND GUSTS OF 35 TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SATURDAY...MAINLY IN THE THE AFTERNOON AND EVENING...ACROSS ALL OF CENTRAL ALABAMA. A BETTER CHANCE OF STRONG THUNDERSTORMS...INCLUDING A SMALL THREAT OF SEVERE THUNDERSTORMS...WILL COME ON SUNDAY...STARTING AROUND 8 AM IN THE NORTHWEST AND LASTING UNTIL AROUND 8 PM IN THE SOUTHEAST. THESE STORMS ARE EXPECTED TO COME IN THE FORM OF A SQUALL LINE... WITH WIND GUSTS OVER 50 MPH BEING THE PRIMARY THREAT. NO ADDITIONAL HAZARDS ARE EXPECTED AFTER SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED DUE TO SEVERE THUNDERSTORMS ON SUNDAY. 61
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 9:46 AM CDT | Lake Wind Advisory | BMX | Bibb, Blount, Calhoun, Cherokee, Etowah, Fayette and 15 more | 8 hr |
| Sep 22, 1:42 PM CDT | Tornado Warning | BMX | Winston | 22 min |
| Sep 22, 2:30 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 45 min |
| Sep 22, 3:15 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 15 min |
| Sep 22, 3:35 PM CDT | Tornado Warning | BMX | Shelby | 25 min |
| Sep 22, 4:35 PM CDT | Tornado Warning | BMX | Blount | 40 min |
| Sep 22, 5:06 PM CDT | Tornado Warning | BMX | Jefferson | 24 min |
| Sep 22, 5:17 PM CDT | Tornado Warning | BMX | Blount | 28 min |
| Sep 22, 5:43 PM CDT | Tornado Warning | BMX | Blount | 32 min |
| Sep 22, 6:15 PM CDT | Tornado Warning | BMX | Blount | 30 min |
| Sep 22, 6:45 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 30 min |
| Sep 22, 6:50 PM CDT | Tornado Warning | BMX | Blount | 40 min |
Nearby
Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.